Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 122, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Oct 5, 2005, 12:26 PM EDT for Beaufort County, South Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2005, 12:26 PM EDT (16:26 UTC)
- Expired
- Oct 5, 2005, 1:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 67 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1094 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 051628 SVRCHS SCC013-051715- /O.NEW.KCHS.SV.W.0122.051005T1626Z-051005T1715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1228 PM EDT WED OCT 5 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 115 PM EDT * AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF HILTON HEAD ISLAND TO 15 MILES EAST OF HUNTING ISLAND...MOVING WEST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... FRIPP ISLAND... HUNTING ISLAND... HILTON HEAD... IN ADDITION TO HIGH WINDS...THESE STORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3199 8072 3231 8012 3245 8053 3216 8093 $$
1 follow-up statement
000 WWUS52 KCHS 051648 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1248 PM EDT WED OCT 5 2005 SCC013-051715- /O.CON.KCHS.SV.W.0122.000000T0000Z-051005T1715Z/ BEAUFORT- 1248 PM EDT WED OCT 5 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR BEAUFORT COUNTY... AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HILTON HEAD ISLAND TO 9 MILES SOUTHWEST OF EDISTO BEACH...MOVING WEST AT 35 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BLUFFTON...FOLLY FIELD...FRIPP ISLAND...BEAUFORT...HILTON HEAD ISLAND AND PARRIS ISLAND. IF YOU ARE IN OR NEAR THE PATH OF THESE STORMS...TAKE COVER NOW. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3211 8087 3236 8033 3244 8053 3227 8095 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 11:21 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 5, 11:21 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1121 AM EDT WED OCT 5 2005
.SHORT TERM /THIS AFTERNOON/...LATEST NHC TRACK BRINGS TROPICAL
STORM TAMMY FURTHER UP THE COAST COMING INLAND NEAR JACKSONVILLE.
TROPICAL STORM FORCE WINDS SHOULD BE LIMITED TO GUSTS AND MAINLY
ALONG THE COAST.
THE ISSUE OF MOST CONCERN IS FLOODING. PERSISTENT HEAVY RAINFALL IS
MOVING ASHORE IN SOUTHEAST GEORGIA THIS MORNING. AS TAMMY MOVES
NORTHWARD THIS AFTERNOON...EXPECT FLOODING TO DEVELOP ALONG THE
GEORGIA COAST. THIS WILL SPREAD NORTH INTO SOUTHERN SOUTH CAROLINA
AND INLAND GEORGIA THIS AFTERNOON AND OVERNIGHT. THUS...WILL
CONTINUE FLOOD WATCH FOR ALL COUNTIES.
UPDATE WILL FOCUS ON TWEAKING WINDS...LOWERING HIGH TEMPS AND
RAISING POPS.
&&
.MARINE...HAVE INCORPORATED THE LATEST TCM PRODUCT INTO THE FIRST 24
HRS OF WIND GRIDS. ONLY MINOR CHANGES...MAINLY TO INCREASE WINDS
ACROSS COASTAL GEORGIA AND CARRY HIGHER WINDS OVER THE OUTER WATERS
EVEN AFTER EXPECTED LANDFALL OF TAMMY. FARTHER INLAND...SHOULD NOT
SEE NEARLY AS MUCH WIND ALTHOUGH BREEZY CONDITIONS WILL STILL
OCCUR...ESPECIALLY THIS AFTERNOON. ONLY MINOR CHANGES TO THE WAVE
HEIGHT GRIDS EXPECTED...MAINLY TO EXPAND THE HIGHER SEAS NORTHWARD.
&&
.AVIATION...MVFR CIGS EXPECTED ACROSS SERN GA WITH IFR CONDITIONS
DEVELOPING BY NOON. MODERATE TO HVY PRECIP CONTINUES TO OVERSPREAD
THE ENTIRE AREA. KSAV ALREADY SEEING A CONVERGENT AXIS SETTING UP
ACROSS IT...SO HAVE CARRIED PREVAILING RA WITH SOME EMBEDDED HEAVIER
SHOWERS IN A TEMPO. SHOULD ALSO HAVE WINDS INCREASING THROUGH THE
DAY...SOME GUSTS TO 25 KT BECOMING COMMON THIS AFTN ESP IN
CONVECTION. CLOUDS WILL INCRS IN COVRG AT KCHS THROUGH THE AFTN WITH
SHWR ACTIVITY INCREASING AS WELL. MVFR CIGS LOOK TO BE A GOOD BET BY
THIS AFTERNOON WITH OVC IFR CONDITIONS BY EVE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TROPICAL STORM WARNING ALTAMAHA RIVER TO SAVANNAH RIVER.
FLOOD WATCH ALL ZONES.
SC...TROPICAL STORM WARNING SAVANNAH RIVER TO S SANTEE RIVER.
FLOOD WATCH ALL ZONES.
MARINE...TROPICAL STORM WARNING AMZ330-350-352-354-374.
&&
SCW/JLHazardous weather outlook, Oct 5, 8:46 AM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 846 AM EDT WED OCT 5 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-061000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 846 AM EDT WED OCT 5 2005 UPDATED TO INCLUDE INFO ON T.S. TAMMY THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .T.S. TAMMY...TROPICAL STORM FORCE WIND GUSTS ARE EXPECTED TO OVERSPREAD THE COASTAL WATERS THIS AFTERNOON INTO TONIGHT. A FEW GUSTS TO TROPICAL STORM FORCE ARE POSSIBLE OVER COASTAL LAND AREAS...MAINLY IN THUNDERSTORMS. ADDITIONALLY...HIGH SURF CONDITIONS AND AN ENHANCED RIP CURRENT RISK EXIST. FOR INFORMATION ON ALL HAZARDS ASSOCIATED WITH TAMMY...REFER TO THE LATEST HURRICANE LOCAL STATEMENT. .HEAVY RAINFALL...A FLOOD WATCH HAS BEEN ISSUED FOR ALL OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA THROUGH TONIGHT. ABUNDANT TROPICAL MOISTURE WITH T.S. TAMMY WILL SURGE ONSHORE. HEAVY RAINFALL IS LIKELY CLOSER TO THE COAST AND THIS COMBINED WITH TIDES RUNNING AT LEAST A FOOT HIGHER THAN PREDICTED WILL LEAD TO AN ENHANCED THREAT OF FLOODING. REFER TO THE FLOOD WATCH MESSAGE AND LATER STATEMENTS FOR UPDATES ON THIS POTENTIALLY SERIOUS WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .T.S. TAMMY...TAMMY IS EXPECTED TO BE AFFECTING THE AREA THURSDAY. REFER TO THE LATEST HURRICANE LOCAL STATEMENT FOR THE LATEST INFORMATION ON TAMMY. .HEAVY RAINFALL...THE FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THURSDAY AFTERNOON AND MAY NEED TO BE EXTENDED INTO FRIDAY. AS MUCH AS 3 TO 5 INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. THESE RAINS ALONG THE COAST WILL RESULT IN FLOODING PROBLEMS... ESPECIALLY IF HEAVY RAIN FALLS NEAR THE TIMES OF HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND/OR TONIGHT IF FLOODING BECOMES AN ISSUE. 24/JRL
In the hours before
Special weather statement, Oct 5, 12:10 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1210 PM EDT WED OCT 5 2005 GAZ117>119-SCZ047>049-051-051730- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-INLAND JASPER- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...RIDGELAND...BEAUFORT...HILTON HEAD... EDISTO BEACH...JASPER 1210 PM EDT WED OCT 5 2005 ...STRONG FEEDER BAND WITH STRONG WINDS APPROACHING THE LOWER SOUTH CAROLINA AND UPPER GEORGIA COASTS... AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG FEEDER BAND ASSOCIATED WITH TROPICAL STORM TAMMY EXTENDING ACROSS THE COASTAL WATERS BETWEEN EDISTO BEACH SOUTH CAROLINA SOUTH TO OSSABAW SOUND...MOVING WEST AT 25 MPH. WIND GUSTS IN EXCESS OF 45 MPH WILL ACCOMPANY THIS BAND AS IT MOVES INLAND. RESIDENTS AND VISITORS ALONG THE COAST...PARTICULARLY BETWEEN TYBEE ISLAND AND WILMINGTON ISLAND NORTH TO HILTON HEAD ISLAND AND HUNTING ISLAND...SHOULD PREPARE NOW FOR STRONG WINDS. CONDITIONS ARE ALSO FAVORABLE FOR ISOLATED TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 5:04 PM EDT | Flash Flood Warning | CHS | Beaufort | 4 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.